T Nation

8 Weeks into TRT, Feels Like It's Wearing Off


#1

So I am a 34 year old somewhat fit man that finally bit the bullet and got my T levels checked at the behest of my wife. My T at the start was 116 and my E2 was below 5, the doc informed me it was at 2 or 3 I don’t recall.

At any rate I started a once a week protocol of 1cc test C sublingual hcg and androzole. About three weeks in I was like a different person libido and performance wise. So much so my wife actually complained lol. Then at about week 7 it seems like I just fell off a cliff in that department back to my pre TRT performance level. Things have remained steady in the gym and overall I feel better than when I started but this power outage of sorts bothers me.

Have any of you experienced something similar or have any idea what could cause this.

I will be getting blood work done on the 7th to see how my body is reacting to the protocol. I have also already made my doc aware of the situation. He says to maintain and took me off of the AI to see if my E2 numbers will come into range. Alternatively he has suggested an MRI of my pituitary if my T and E numbers haven’t responded as he would like.


#2

How much are you Injecting in mg 1 cc is usually 100 mg or 200 mg. Check vial

Dr should order labs to see what your numbers look like.

Total t
Free t
Estradiol
Thyroid panel
Prolactin
Shbg
CBC
Metabolic panel


#3

Once weekly protocols can induce swings in levels followed by highs and lows and over time these swings get bigger until you no longer get relief from injections, men typically find success injecting smaller doses two or more time per week. SHBG levels should be considered when choosing a protocol.

Also when estrogen is elevated or high for you, it may feel like TRT isn’t working anymore. High estrogen can cancel out some of the effects of TRT, high estrogen makes me feel exhausted. You can always manipulate estrogen without resorting to using an AI by injecting smaller doses of T more often, twice weekly, M/W/F, EOD and even everyday if you have that level of commitment.

How much and how often are you taking anastrozole?


#4

100mg. I have those numbers from my pre-TRT that I will post when I get back to the house later on tonight.


#5

I’ll have to look at the bottle when I get home for the AI. My current protocol is as follows. Day 1 (Monday) 1cc of 100mg test c IM to the glute. Day 2 one pill of AI (ass of last week I am no longer taking the AI though). Day 5 I take the sublingual HCG.


#6

Were I to go to EOD I don’t think I could continue with IM injections. At least not every time. I would probably have to switch to subq


#7

We use 29 1/2 gauge insulin syringes and inject in the shoulders and quads, glute injections which 1.5" syringes is old school.


#8

Why are/were you taking anastrazole with such a low starting/pre trt e2; did you confirm high e2 after starting?

Are you aware that sublingual hcg isn’t absorbed (its molecular size in Daltons is too large) and is destroyed in the gut?

Any post trt labs?

I’d switch to shallow injections twice per week with an insulin syringes. I’ve run blood work for 5 years testing intramuscular vs sub q/shallow tissue injection with almost no difference except I barely feel the shallow injections in my quad and delt.

You likely crashed your e2 in tandem with your honeymoon phase being over. Also, with sublingual hcg, your testes haven’t been getting any stimulation since your LH and FSH are near zero, so your natural t production is declining as well.


#9

Those are questions for the doc my friend. I am getting new blood work done on jan7 to see where my numbers are at since starting the current protocol.

I believe the reason for the sublingual HCg is I travel extensively throughout the year to a lot of third world shit holes and that keeping the liquid HCg at a proper temperature is made difficult because of that.


#10

After 8 weeks you could have crashed your e2 using the ai. Maybe you’ll start to feel better soon


#11

If you were to switch to the liquid HCG and you miss a couple of weeks or months, nothing major will happen. Missing your T dosage is another story, anytime you change miss a dosage, you upset levels of testosterone that took 6 weeks to achieve.

If you ever go to Australia (anti-TRT), they will confiscate your testosterone even if you bring your prescription label.


#12

They should be questions you’re asking your Dr. Did you not read what I said? The hcg you’re currently taking is money down the drain. It’s doing absolutely nothing. Better off injecting hcg when you’re not traveling or switching to a serm. Is fertility a concern?


#13

Yes I read what you wrote. And I will bring it up with doc of course. I’m curious if it is essentially useless why is it even an option. At any rate I will be asking to switch over to the subq HCg.

Fertility is something I would prefer to not loose. I have no immediate plans to have any kids though.


#14

So here are the numbers from my original labs done 23 October. Pre-TRT.
LH 4.2
FSH 2.6
Prolactin 8.1
Estradiol <5 (roche ECLIA methodology)
T 116
PSA .68
HGB 14.5


#15

Many aren’t aware that its completely ineffective. It began getting offered by compounding pharmacies due to some banning/legal issues set up by the government. Now injectable hcg is only available by big pharma to be sold to compounding pharmacies and other entities. If you Google the molecular Dalton size of hcg and compare it to the size which can be absorbed sublingually, you can verify this information and educate your Dr. I’d also stop thinking your Dr knows everything.


#16

You really need SHBG and Free T measured in order to figure out what’s going on, if on the lower end, once weekly injections may not be frequent enough. When I was injection once weekly after about 4 days I would feel off, like the effects of TRT were wearing off, felt similar injecting every 3.5 days until I started injecting smaller doses every 2 days. This seemed to eliminate the feeling low days after my injection.

How do you feel after an injection and or days later?

It’s difficult to determine if you are injecting 100mg or 200mg once weekly when describing dosing in cc, testosterone comes in 100mg or 200mg strengths. If the latter it may not be an optimal protocol for you as a lot of men would have problems on 200mg weekly.

Doctors do not know everything, more often than not doctors know very little within their own field of medicine, TRT seems to be a blind spot for the majority of doctors and can make any intelligent doctor look incompetent.

Your first clue is sublingual HCG, this should have alarm bells ringing.


#17

I was able to get the doc on the phone earlier today surprisingly and pushed the issue about switching to injectable HCg. He did not push back too much and I think it will be the way moving forward.

I am injecting 100mg 1cc weekly but it’ll I think I will transition over to an EOD setup when the 29 gauge needles I ordered arrive.

Feeling wise I do feel noticeable better the day after my up until probably Thursday or Friday then it seems to decline. I do not ever feel bad though.

Based on what I’ve been told in this post and what I’ve been able to gather from the board I think my issues are largely related to the ineffectiveness of the sublingual HCG and my testicles ceasing to contribute to the cause.

Once I transition over to an EOD protocol and integrate the injectable HCg when could expect to see noticeable changes?


#18

You’re flying blind protocol wise without knowing your SHBG level, once weekly protocols are known to cause swings in levels and I think that’s what’s likely going on.

HCG isn’t detrimental to your feeling good on TRT, it may or may not help with mood and make your testicles full, but not much else. I’m not on HCG and I feel perfectly fine, muscles, good feeling and energy, testicles aren’t as full though.

This decline in the way that you feel is because testosterone peaks in 24-48 hours (1-2 days) and begins to decline after that. Your levels are clearly swinging and HCG will not fix these swings.

In my experience these swings will get worse overtime until you don’t feel any relief from TRT. You want to feel like you do the first couple of days, you have to inject T more often.

In your own defense, your title says it all, “it feels like it’s wearing off”. Your levels are lower later in the week as levels decline and you’re feeling it just as I did as have others who come here looking for answers.


#19

The few doctors I have seen hate to be educated on something, the majority of them are know it alls. My doctor looks out the window when I am talking about something he doesn’t understand lol. I have heard some are open minded, but in my experience with them when it comes to TRT, they just don’t want to know. The average GP anyway.


#20

Unless these doctor chose to start a private practice and run a clinic that specializes in balance hormones and is into anti-aging and wellness, knowing how to do TRT will be the furthest thing from their mind.

TRT isn’t profitable, if it’s was lucrative they would all be doing.